Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
MosaicMama

Do you use any topical products with Accutane?

Recommended Posts

My son is currently on Accutane (2 months) and I haven't seen much of an improvement. Actually, his acne has gotten worse. Is this a common problem? Do any of you use any other skin products with Accutane?

Share this post


Link to post
Share on other sites

Yes it's a normal reaction for first time of acne, probably and a face became more red collor, and became more acne? it's a normal reaction, but accutane bring depression, so try to suport you son, i know what i say becouse i was use accutane twise and i know what you alone, what tipe acne of you son?

Share this post


Link to post
Share on other sites

His acne is moderately severe - cysts and whiteheads. A lot of redness. I have him using a few over the counter products with the Accutane but I haven't seen much improvement. I'm really hoping the Accutane works. I will watch out for the depression - he's a teenager and its sometimes hard to tell if he's depressed or just being his normal self.

Share this post


Link to post
Share on other sites

All what you can do it's a wait, need time and patience, and hope some hobby, it's a help to a lilabet fogot about acne

Share this post


Link to post
Share on other sites

hey- i am halfway thru tane myself and i reckon it would be good for your son to read some of the blogs written by people who have had the accutane course themselves. from this and also the accutane gallery he would be able to see that it is extremely common for his skin to have what is called the "Initial Breakout" whilst on tane- this usually occurs right at the beginning or a month and a half to two month's in. i feel this would reassure him and you- also i suggest he writes a blog on here of just a few lines of how the progress is going and a lot of people like to keep a visual diary to track the journey of their skin on tane.

as far as topical s go- i am surprised the derm didnt tell him to stay clear of anything harsh- he should go for the simplest products on the market as these wont aggravate his skin- by using topically specified to acne during this time he is probably doing more harm than good-[ there is much info on this website about the best products to use whilst on the course]

as for me i found that using either savlon or this great cream called boots alternative antiseptic tea-tree cream - i use these on open spots... the products only costa few quid each and are gentle enough not to aggravate whilst still being strong enough to heal!!!

i hope i have been of some help and please let me know if this advice helped at all!

all the best!!!

x

Share this post


Link to post
Share on other sites

Other skin products are not necessary during accutane, other then moisturizer. Accutane will do the job. One of the most important things to have during accutane is patience. I know from experience that it is very hard, you just need to be strong, patient and wait it out. remember time flies.

good luck

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×